NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 28, 10:45 AM AST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 28, 10:45 AM AST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1045 AM AST Sun Mar 28 2021
.UPDATE...Scattered to locally numerous showers were observed in
the morning hours across the local area. These showers mainly
affected the local waters as well as northern and eastern PR and
the USVI. The rainfall accumulations were generally less than a
quarter of an inch, with most areas observing a trace to a few
hundredths of an inch. However, isolated areas have observed
about a half an inch or slightly more, mainly over small areas in
northeastern and eastern PR.
The shower activity is decreasing, and it is expected to continue
decreasing into the late morning hours. However, due to local
effects, clouds and rain will develop over PR and stream off the
USVI in the late morning to the early afternoon hours. This
process is already starting to become evident in the visible
satellite imagery. Therefore the inherited forecast was not
altered, and thus scattered to numerous showers continue in the
forecast for this afternoon. It is also breezy, the airport
observations are already reporting winds of 15 mph or higher with
gusts of over 25 mph. Breezy conditions are expected to continue
today.
&&
.AVIATION...Easterly winds of around 15KT gusting to 25kt or so
expected today with some sea breeze variations. SCT SHRA today
will cause VCSH across most of the local terminals, some of which
would affect the actual terminal but it would be brief. Winds will
decrease to 10-15kt after 28/23Z.
&&
.MARINE...Fresh to strong winds are causing hazardous seas.
Therefore there is a small craft advisory in effect for most of
the local waters. There is also a high risk of rip currents for
the northern beaches of Puerto Rico, eastern Culebra and north and
eastern St Croix.
&&
.PREV DISCUSSION... /issued 429 AM AST Sun Mar 28 2021/
SYNOPSIS...
A typical pattern is expected over the next few days. Enhanced winds
will pull additional moisture across the region, similarly to
yesterday, and similar conditions are expected again today. A drying
pattern is anticipated for midweek into the second half of the
workweek. For the local waters, the enhanced winds are causing
building seas; choppy to hazardous marine conditions are expected,
and there is a moderate to high risk of rip currents for most local
beaches.
SHORT TERM...Today through Tuesday...
The combination of a mid to upper-level trough (which is lingering
near the northeast Caribbean) and a surface-high pressure across the
central Atlantic will promote frequent passing showers across the
regional waters and windward sections of the islands each day
through at least Monday. The surface high pressure will reinforce
the local pressure gradient creating windy easterlies during the
next few days. Therefore, expect a mixture of sunshine with
passing clouds over the north, east, southeast portion of PR and
the U.S. Virgin Islands, with mostly sunny skies across the west
and south PR through the morning hours. Then, rains will make
their way into the western and interior sections of PR during the
afternoon. Do not anticipate significant rainfall accumulations
due to the nature of these showers (fast-moving rains).
The mid to upper-level trough is forecast to weaken after Monday
night, as a mid-level high pressure moves over the northeast-
Caribbean from the west.
LONG TERM...Wednesday through Sunday...
Relatively dry conditions are expected across the region at midweek,
with precipitable water values forecast to be below normal. With a
strong surface ridge maintaining a tightened pressure gradient over
the region, enhanced winds are also anticipated through midweek
across the area. These winds will aid in the advection of low-level
moisture into the area, which will help to sustain shower activity.
Aloft, the dominant feature is a mid-level ridge, which is
providing stability and therefore inhibiting convective
development. Generally fair weather is expected, with some
isolated to scattered shower activity possible, in a typical
pattern.
On Friday, a weak mid-level trough will push into the area from over
the Caribbean, weakening stability over the region. Meanwhile, the
remnants of an old frontal boundary will approach the area from the
northeast Thursday into Friday, increasing moisture by Friday
morning, especially in northern portions of the CWA. On Saturday, a
weak upper level trough is forecast to approach from the west,
leading to increases in instability for the weekend. Saturday night
into Sunday, moisture is forecast to arrive in the region from the
south. Shower activity is likely to be generally increasing starting
on Friday through the upcoming weekend, with a typical pattern
maintained across the region.
AVIATION...
Easterly winds will dominate the local weather. Winds will continue
between 10 and 15 knots, increasing between 15 and 20 knots with
gusts between 25 and 30 knots and some sea breeze variations after
28/13z. The trade winds will push showers and clouds across the
terminals at times. Though VFR conditions will prevail, periods of
SHRA/-SHRA could produce brief SCT-BKN ceilings Btwn FL020-FL060 at
times. SHRA will form across the interior/W-PR Btwn 28/16z-29/02z.
MARINE...
Enhanced winds persist, associated with a surface ridge located to
the north of the region, which is tightening the pressure gradient
over the area. Wind speeds upwards of 20-22 knots are anticipated
for the local waters today through the first part of the workweek.
Building seas are expected in response to these winds, and choppy to
hazardous conditions are anticipated. Hazardous conditions will
spread across the offshore waters and local passages today, with
some hazardous conditions likely in portions of the nearshore
waters, especially near the Anegada Passage. This will persist for
the next few days, and possibly late into the week.
For the beachgoers, there is a high risk of rip currents for the
north coast of Puerto Rico and eastern beaches of St. Croix, as well
as Culebrita. Most of the rest of the local beaches have a moderate
risk of rip currents.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 74 86 76 / 60 40 40 40
STT 85 75 85 75 / 50 30 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Monday night for Culebra-
North Central-Northeast-Northwest-San Juan and Vicinity-
Southeast.
VI...High Rip Current Risk through late Monday night for St Croix.
AM...Small Craft Advisory until 8 PM AST this evening for Coastal
Waters of Southern Puerto Rico out 10 NM.
Small Craft Advisory until 8 PM AST Tuesday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
for Coastal Waters of Northern Puerto Rico out 10 NM.
Small Craft Advisory until 2 AM AST Friday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory until 8 PM AST Monday for Coastal Waters of
Northern USVI and Culebra out 10 NM-Mona Passage Southward
to 17N.
Small Craft Advisory until 8 PM AST Thursday for Anegada Passage
Southward to 17N.
&&
SHORT TERM...JA
LONG TERM....ICP
PUBLIC DESK...99Hazardous weather outlook, Mar 28, 4:38 AM AST, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
438 AM AST Sun Mar 28 2021
AMZ710>745-PRZ001>013-290845-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
438 AM AST Sun Mar 28 2021
This Hazardous Weather Outlook is for Puerto Rico and the adjacent
Atlantic Coastal Waters.
.Day One...Today and Tonight
.Flooding...Heavy rains could lead to ponding of water in roads and
poorly drained areas.
.Wind...Sustained winds in excess of 20 MPH (17 knots) are expected
across local waters and coastal sections.
.Waves...Rough seas up to 8 feet expected across the regional waters.
.Rip Currents...There is a high risk of rip currents for the north and
east facing beaches of Puerto Rico and Culebra.
.Fire...Increased Fire Danger expected across the south coastal
plains of Puerto Rico.
.Days Two through Seven...Monday through Saturday
Shower activity, especially each afternoon, may produce ponding water
over roadways, particularly over interior and western Puerto Rico. A
high to moderate risk of rip currents will prevail across most
beaches. Winds and seas are forecast to continue hazardous through
much of this week. Small Craft Advisories will be in effect for most
of the regional waters.
.Spotter information statement...
Spotter activation is not anticipated. Please relay any information
about winds, waves, and rip currents to the National Weather Service
in San Juan while following all local and state guidelines.
AMZ715-725-VIZ001-002-290845-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
438 AM AST Sun Mar 28 2021
This Hazardous Weather Outlook is for the U.S. Virgin Islands and the
adjacent Coastal Waters.
.Day One...Today and Tonight
.Flooding...Heavy rains could lead to ponding of water in roads and
poorly drained areas.
.Wind...Sustained winds in excess of 20 MPH (17 knots) are expected
across local waters and coastal sections.
.Waves...Rough seas up to 8 feet expected across the regional waters.
.Rip Currents...There is a high risk of rip currents for the East-End
of St Croix.
.Days Two through Seven...Monday through Saturday
A high to moderate risk of rip currents will prevail across most
beaches. Winds and seas are forecast to continue hazardous through
much of this week. Small Craft Advisories will be in effect for most
of the regional waters.
.Spotter information statement...
Spotter activation is not anticipated. Please relay any information
about winds, waves, and rip currents to the National Weather Service
in San Juan while following all local and state guidelines.